MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53451
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Code Available (3191)
Date of Event 02/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Catalog#: zteg-2pt-40-208-pf-us.Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: on (b)(6) 2015, the patient received a zteg-2pt-40-208-pf-us (lot # e3209058).There were no difficulties deploying the device.A molding balloon was not used.No patient-related adverse events were observed during the procedure.The device was patent with no kink or endoleak on the completion angiogram.The patient was discharged from the hospital on (b)(6) 2015 (three days post-procedure).The (b)(6) 2015 ct scan (40 days post-procedure): analysis review: graft patent and intact with no kink or endoleak aneurysm diameter = 77.7 mm.The (b)(6) 2015 ct scan (185 days post-procedure): analysis review: graft patent and intact with no migration, kink, or endoleak.Aneurysm diameter = 67.9 mm.It was also noted < 1 cm distal seal zone.The (b)(6) 2016 ct scan (381 days post-procedure): analysis review: graft patent and intact with no migration or kink.A distal type i endoleak was noted.Aneurysm diameter = 63.8 mm.Analysis made the following comment: ¿the distal seal may be compromised by an increase in aorta diameter.There is a segment of seal at the mid-graft level, extending just under 10mm, that appears to be allowing the primary portion of the taa to shrink.However, there is a distal portion of the taa below this seal zone that does not appear to be treated by the endograft, that is allowing an endoleak.The seal zone at the mid graft level is shorter than at 6 months.¿ the investigative site did not note this endoleak and will be informed of the analysis.Patient outcome: no adverse events or secondary interventions have been reported for this patient.
 
Additional Manufacturer Narrative
(b)(4).Catalog #: zteg-2pt-40-208-pf-us.Summary of investigational findings: the investigation of this complaint was only based on the information provided in this complaint file.No imaging was received to support the output of the investigation, why it was not possible to determine either the existence of the reported event or the root cause of it.For now, there is no evidence to suggest that this device was not manufactured according to specifications.This complaint can be reopened and investigated in case further information is received.
 
Event or Problem Description
Description of event according to study: on (b)(6) 2015, the patient received a zteg-2pt-40-208-pf-us (lot # e3209058).There were no difficulties deploying the device.A molding balloon was not used.No patient-related adverse events were observed during the procedure.The device was patent with no kink or endoleak on the completion angiogram.The patient was discharged from the hospital on (b)(6) 2015 (three days post-procedure).On (b)(6) 2015 ct scan (40 days post-procedure): analysis review: graft patent and intact with no kink or endoleak aneurysm diameter = 77.7 mm.On (b)(6) 2015 ct scan (185 days post-procedure): analysis review: graft patent and intact with no migration, kink, or endoleak.Aneurysm diameter = 67.9 mm.It was also noted < 1 cm distal seal zone.On (b)(6) 2016 ct scan (381 days post-procedure): analysis review: graft patent and intact with no migration or kink.A distal type i endoleak was noted.Aneurysm diameter = 63.8 mm.Analysis made the following comment: ¿the distal seal may be compromised by an increase in aorta diameter.There is a segment of seal at the mid-graft level, extending just under 10mm, that appears to be allowing the primary portion of the taa to shrink.However, there is a distal portion of the taa below this seal zone that does not appear to be treated by the endograft, that is allowing an endoleak.The seal zone at the mid graft level is shorter than at 6 months.¿ the investigative site did not note this endoleak and will be informed of the analysis.Patient outcome: no adverse events or secondary interventions have been reported for this patient.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).D4) catalog #: zteg-2pt-40-208-pf-us.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 07jun2017: on (b)(6) 2017 ct scan (773 days post-procedure): analysis review: graft patent and intact with no kink.Cranial migration of the distal end of the graft and a distal type i endoleak were noted.Aneurysm diameter = 61.3 mm.The treating physician will be notified of these findings.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook (b)(4) (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).(b)(4) summary of investigational findings: according to imaging review a type 1b endoleak beginning at six months and progressing through 24 months is confirmed.The mid and distal graft was implanted longitudinally compressed.Instead of landing in a 25mm long cylindrical seal zone with adequate oversizing, the distal stent landed partially in the aneurysm neck.Only a 7mm long seal zone with inadequate oversizing was achieved at the endograft's distal end.The diseased distal seal zone developed a type lb endoleak at six months that progressed through two years.No evidence to suggest that the device was not manufactured according to specifications cook medical will continue to monitor for similar events.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Manufacturer ref# (b)(4).(b)(4).Summary of investigational findings: the new complaint information reports that a ct scan (3-year follow-up) finds a cranial migration and an unknown type endoleak.The clinical investigative site is unable to determine if the migration and endoleak are the same as previous reported.The imaging review confirms a type 1b endoleak, beginning at six month and progressing through 36 months.The aneurysm grew from 48.2mm x 49.6mm to 50.7mm x 50.8mm during 24-36 months follow-up and the endoleak grew to extend 6mm along the stent at 36 month.As described in previous investigation, the root cause for the type 1b endoleak is the longitudinally compressed stent graft causing the distal stent to be partially implanted in the aneurysm neck.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Additional information received 19jan2018: (b)(6) 2017 ct scan (1004 days post-procedure): clinical investigative site reports cranial migration and an unknown type endoleak.Unable to determine if migration and endoleak are the same as previously reported.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Investigation is still in progress.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key5788637
Report Number3002808486-2016-00701
Device Sequence Number1366598
Product Code MIH
UDI-Device Identifier10827002534510
UDI-Public(01)10827002534510(17)170428(10)E3209058
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG53451
Device Catalogue NumberZTEG-2PT-40-208-PF-US
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/05/2016
Device Age21 YR
Initial Date Received by Manufacturer 07/08/2016
Supplement Date Received by ManufacturerNot provided
06/07/2017
06/07/2017
01/19/2018
04/04/2018
Initial Report FDA Received Date07/13/2016
Supplement Report FDA Received Date01/26/2017
07/03/2017
08/14/2017
01/30/2018
04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age78 YR
Patient Weight102